MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser involved in this incident has not been returned to belmont for investigation and we are therefore unable to confirm the reported system error #215 (real time clock watchdog alarm).When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.The ri-2 system contains a watchdog that constantly monitors the flow of information back and forth between the power module and the computer.If the computer detects improper communication, the system stops pumping and heating and displays the error.No patient injury was reported.The manufacturing and service records for this serial number were reviewed and it was noted that this device was previously returned to belmont for the same issue in may 2019.The problem was traced to an improper software update by the distributor.The distributor was made aware of the improper maintenance and additional instructions were provided.Belmont has requested that this unit be returned to the manufacturer for further investigation.Additional training will be provided to the distributor if necessary.No trend has been identified for this type of issue.Should additional relevant information become available, a supplemental report will be provided.
 
Event or Problem Description
Belmont's distributor reported that a belmont rapid infuser, ri-2 was exhibiting intermittent system error #215 alarms during use.The time and date were not displaying properly.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key11142782
Report Number1219702-2021-00008
Device Sequence Number4051278
Product Code LGZ
UDI-Device Identifier00896128002794
UDI-Public(01)00896128002794
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00037A-SW
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2020
Initial Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1